USMLE Forums banner

1 - 4 of 4 Posts

·
Registered
Joined
·
1,473 Posts
Discussion Starter · #1 ·
A 72 year old woman presents to her physician complaining of abdominal pain, frequent and burning micturition. After physical examination and laboratory tests, she is diagnosed with urinary tract infection. She is prescribed gentamicin. What is the most likely complication attributed to this antibiotic?
A- Hepatic toxicity
B- Hearing loss
C- Renal failure
D- Agranulocytosis
Answer: http://medical-usmle.com/?p=1200
 

·
Registered
Joined
·
12 Posts
A 72 year old woman presents to her physician complaining of abdominal pain, frequent and burning micturition. After physical examination and laboratory tests, she is diagnosed with urinary tract infection. She is prescribed gentamicin. What is the most likely complication attributed to this antibiotic?
A- Hepatic toxicity
B- Hearing loss
C- Renal failure
D- Agranulocytosis
Answer: http://medical-usmle.com/?p=1200
i think is C .cause the inner ears toxicity won't cause hearing loss , but every body else said is B !?
 

·
Registered
Joined
·
12 Posts
I think it should be C.
because nephrotoxicity occurs in 6% of patients vs ototoxicity which occurs in 2% of patients treated with AGs.
 
1 - 4 of 4 Posts
Top